Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 129, NWS Northern Indiana

June 24, 2000Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 24, 2000, 8:30 PM EST for Huntington County, Wabash County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2000, 8:30 PM EST (01:30 UTC)
Expired
Jun 24, 2000, 9:10 PM EST
In force
40 min
Issued by
NWS Northern Indiana
Area
Whole counties

Counties Huntington County, IN, Wabash County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 250132
SVRFWA
INC069-169-250210-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EST SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUNTINGTON COUNTY IN INDIANA
  SOUTHEAST WABASH COUNTY IN INDIANA

* UNTIL 910 PM EST

* AT 830 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF LA FONTAINE...MOVING
  NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...  
  LA FONTAINE
  NORTH MANCHESTER...
  ANDREWS...
  HUNTINGTON...
  ROANOKE...

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE I N NORTHERN INDIANA.

NNNN

RES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:22 PM EST, 6 hours 8 minutes earlier.

Area forecast discussion, Jun 24, 2:22 PM EST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 PM EST SAT JUN 24 2000

FCST PROBLEM IS RAINFALL CHANCES AND HEADLINES TONIGHT AND
POPS LATER PDS. MODELS IN DECENT AGREEMENT THROUGH 36 HRS THEN BEGIN
TO DIVERGE WITH NEXT S/W THAT APROACHES AREA SUNDAY NIGHT AND MONDAY.
ETA HAS INITIALIZED WELL AND IS LOOKING GD AT 18Z. WL USE THIS MODEL
AS CHOICE FOR TIMING.

S/W AND UPPER TROF TO MOVE ACRS FA TNGT WITH SFC LOW TRACKING ACRS
CENTRAL IL INTO NRN INDIANA BY 06Z. STRONG OMEGA ASSOCIATED WITH
THIS FEATURE SHOWN BY ALL MODELS. OMEGA COUPLED WITH PWATS AROUND
2.0 INCHES LEADS TO HVY RAIN POTENTIAL OVERNIGHT. MODEL QPFS
AROUND AN INCH AND HPC DAY1 QPF INDICATING EXCESS OF AN INCH ACRS
FA. LATEST SATELLITE TRENDS SHOWING HVY RAIN N OF SFC LOW WHERE RAIN
BANDS ARE BECOMING E-W ORIENTED. MODELS ALSO SHOWING INCREASE IN
LOW LEVEL JET THIS EVENING WHICH SHOULD HELP FEED SYSTEM WITH HIGH
MOISTURE THAT IS LOCATED TO OUR SW. LATEST PROFILER DATA SHOWS THIS
LLJ NOSING INTO SW IL WITH H8 35KTS AT CNW AND 15KTS AT WNC. ETA HAS
IMPRESSIVE THETA-E ADVECTION INTO OUR AREA AT 00Z AHEAD OF LOW.
FEEL MOST SIGNIFICANT THREAT FOR HVY RAIN/FLOODING POTENTIAL WL BE
ALONG AND NORTH OF SFC LOW TRACK. THIS PUTS NRN FA INTO BEST AREA
FOR FLASH FLOODING. THIS AREA ALSO HAS LOWEST FF GUIDANCE AT
1.5IN/3HRS. COORDINATED WITH DTX/GRR/IND/CLE/CHI...GIVEN THAT IND
HAS FFW AND GRR/DTX GOING WITH FFW...DECIDED TO INCLUDE ALL
COUNTIES IN FFW. 3 HR FF GUIDANCE FOR OHIO COUNTIES
BTWN 2.0 AND 2.5 INCHES BUT CONVECTION ACRS IL/MO TO MOVE INTO THAT
AREA WITH NOSE OF LLJ TNGT SO HVY RAIN POTENTIAL ALSO EXISTS THERE.

NEXT CONCERN IS SVR POTENTIAL. CLOUD COVER HAS LIMITED INSTABILITY
TODAY. FCST SOUNDINGS SHOW DECENT VEERING IN WIND FIELD WITH 40 KTS
AT 600 MB. WW ISSUED JUST S OF FA. STRONGER STORMS MAY APCH SVR
LIMITS IN SRN COUNTIES AS LOW LEVEL WINDS INCREASE.

MODELS NOW CLEARING THINGS OUT FOR SUNDAY. STILL SOME INSTABILITY
LEFT BEHIND AS ETA CAPES NEAR 1000 J/KG AND LI/S TO -2. HOWEVER
LOOKS TO BE NO STRONG TRIGGER OTHER THAN AFTN HEATING. OMEGA
FIELDS SHOWING DOWNWARD MOTION AND LOWER LEVEL RIDGING ALSO MOVING
ACRS AREA. LEANING TOWARD DRY FCST ATTM.

MODELS DISAGREE ON TIMING OF NEXT SYSTEM. WL ADD A CHANCE TO NW FOR
SUNDAY NIGHT AND THEN CHC POPS MONDAY WITH FROPA. EXTENDED LOOKS
UNCERTAIN WITH FRONT STALLING TO OUR S AND WEAK WAVES MOVING ALONG
IT. ALSO LOOKS TO BE NRN STREAM ENERGY CROSSING LAKES. TIMING AND
AVAILABLE MOISTURE TOUGH CALL ATTM. HAVE KEPT A CHC SHOWERS IN EAST
FOR TUE WITH SRN WAVE BUT LEFT REMAINDER OF AREAS DRY FOR NOW.

.IWX...FLASH FLOOD WATCH TONIGHT ALL COUNTIES.

LASHLEY?

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:41 PM ESTTornado WarningIWXHuntington34 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.